MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES
Model Number WA03310A
Medical Device Problem Codes Fire (1245); Electrical Shorting (2926)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that prior to a therapeutic total laparoscopic hysterectomy (tlh) procedure, the liner cloth caught fire after the light-guide cable was connected to the light source.For five to ten minutes the light source was in standby mode and the light-guide cable was not connected to the rigid scope.The fire of the liner cloth caused a third-degree burn close to the patient¿s waist.An incision was made to remove the dead skin and the wound was sutured afterwards to close it.No further information was provided, but the intended procedure was then successfully completed with the same set of equipment.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to olympus for evaluation/investigation.The evaluation showed that the cause for this issue is most likely improper handling.There are caution notes in the instructions for use, which clearly state that light-guide cable connectors may become hot and should not be placed on the patient¿s skin, on flammable materials, or on heat-sensitive materials.Hence the reported phenomenon does not represent a malfunction.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.The case will be closed on olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7776104
Report Number9610773-2018-00072
Device Sequence Number13892417
Product Code HBI
UDI-Device Identifier04042761082303
UDI-Public04042761082303
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA03310A
Device Catalogue NumberWA03310A
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS VISERA ELITE XENON LIGHT SOURCE CLV-S190
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR